MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #5 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO NRG X3 PS TIBIAL INSERT #5 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 82-7-0510
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported by surgeon that infection occurred on patient and required insert exchange.Patient did first tkr 8 years back.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a scorpio insert was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: re pi: which is from malaysia and represents a female patient, dob (b)(6) 1937 whose date of explantation is listed as (b)(6) 2021.The event description states: ".Infection occurred.Required implant exchange.First tkr 8 years back." undated x-rays: ap and lateral left knee: cemented tka, reduced, nominal, no patellar resurfacing.No clinical or pmh, no patient demographics, no operative reports, no bacteriology lab reports.Based upon the 2 x-rays provided, neither confirmation of the event description nor preparation of a medical report is possible for this case.Device history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusion: the event could not be confirmed as insufficient information was provided.Further information such as pathology repots, return of the device, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.The exact cause of the event could not be determined because insufficient information was provided.  additional information including pathology reports, operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
SCORPIO NRG X3 PS TIBIAL INSERT #5 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12413730
Report Number0002249697-2021-01495
Device Sequence Number19992005
Product Code JWH
UDI-Device Identifier07613327030938
UDI-Public07613327030938
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K071991
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82-7-0510
Device Catalogue Number82-7-0510
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR
Patient SexFemale